(female) Hi my question relates to the previous question you received regarding hair loss and the use of head and shoulders shampoo. I have used this product for about 10 years now and have over the last month or so noticed my hair thinning. I have switched to the Loreal Elvive Anti Dandruff shampoo now but the volume i once had to my hair does not seem to be returning. My hair used to be very thick and wavy now it is limp and lacks volume. I also am currently taking the medication beta blockers, would these be contributing to what is happening, rather than the shampoo?
I clearly can not tell you what, if anything, will help you. Too many changes at the same time confuses the issues. Go back to do what you were originally doing and then after some months, make one change at a time to see if there is an effect and note what that effect is.
Be sure that you have a medical work-up for the diseases that impact women (first choice) before jumping to conclusions that this is a simple matter just involving shampoos. Hair loss in women can sometimes be caused by underlying medical conditions, so it is important for you to be evaluated by your own physician. If clinically appropriate, the following disease processes should be considered: anemia, thyroid disease, connective tissue disease, gynecological conditions and emotional stress. It is also important to review the use of medications that can cause hair loss, such as oral contraceptives, beta-blockers, Vitamin A, thyroid drugs, coumadin and prednisone. The following laboratory tests are often useful if underlying problems are suspected: Estradiol, FSH, LH, SHBG, Prolactin, T4, TSH, ANA, Iron, TIBC, Ferritin, Free and Total Testosterone. It might help to print this page out and show this to your family physician.